Alert archive / Illinois / Wind Advisories in 2017

Wind Advisory 1, NWS Chicago, IL

January 10, 201716 counties in Illinois; 5 counties in Indiana

NWS Chicago, IL issued this wind advisory at Jan 10, 2017, 3:38 AM CST for 16 counties in Illinois; 5 counties in Indiana. It took effect at Jan 10, 2017, 9:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 10, 2017, 3:38 AM CST (09:38 UTC)
In effect from
Jan 10, 2017, 9:00 AM CST
Expired
Jan 10, 2017, 8:52 PM CST
In force
12 hr
Issued by
NWS Chicago, IL
All 21 counties

Boone County, IL, DeKalb County, IL, DuPage County, IL, Ford County, IL, Grundy County, IL, Iroquois County, IL, Kane County, IL, Kankakee County, IL, Kendall County, IL, Lake County, IL, LaSalle County, IL, Lee County, IL, Livingston County, IL, McHenry County, IL, Ogle County, IL, Winnebago County, IL, Benton County, IN, Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 15 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2017-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2017-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 482 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1583 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
482 m²/s²
0-3 km storm-relative helicity
653 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

518 
WWUS73 KLOT 100938
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
338 AM CST TUE JAN 10 2017

ILZ019>023-032-033-039-INZ001-002-010-011-019-102100-
/O.NEW.KLOT.WI.Y.0001.170110T1500Z-170111T0400Z/
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...OTTAWA...OSWEGO...MORRIS...JOLIET...
KANKAKEE...PONTIAC...WATSEKA...PAXTON...GARY...VALPARAISO...
MOROCCO...RENSSELAER...FOWLER
338 AM CST TUE JAN 10 2017 /438 AM EST TUE JAN 10 2017/

...WIND ADVISORY IN EFFECT FROM 9 AM CST /10 AM EST/ THIS MORNING
TO 10 PM CST /11 PM EST/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM CST /10 AM EST/ THIS
MORNING TO 10 PM CST /11 PM EST/ THIS EVENING. 

* TIMING...MID MORNING THROUGH EARLY EVENING.

* WINDS...GUSTS 45 TO 50 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT...AND LOOSE OBJECTS WILL 
  BE THROWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

ILZ003>006-008-010>014-102100-
/O.NEW.KLOT.WI.Y.0001.170110T1800Z-170111T0400Z/
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK-
INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK...
WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...ELGIN...WHEATON...
CHICAGO
338 AM CST TUE JAN 10 2017

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM CST THIS
EVENING. 

* TIMING...THIS AFTERNOON THROUGH EARLY EVENING.

* WINDS...GUSTS 45 TO 50 MPH.  LOCALLY HIGHER GUSTS POSSIBLE.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT...AND LOOSE OBJECTS WILL 
  BE THROWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

JEE
4 follow-up statements
809 
WWUS73 KLOT 101557
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
957 AM CST TUE JAN 10 2017


ILZ019>023-032-033-039-INZ001-002-010-011-019-110000-
/O.CON.KLOT.WI.Y.0001.000000T0000Z-170111T0400Z/
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...OTTAWA...OSWEGO...MORRIS...JOLIET...
KANKAKEE...PONTIAC...WATSEKA...PAXTON...GARY...VALPARAISO...
MOROCCO...RENSSELAER...FOWLER
957 AM CST TUE JAN 10 2017 /1057 AM EST TUE JAN 10 2017/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST /11 PM EST/
THIS EVENING...

* TIMING...THROUGH EARLY EVENING.

* WINDS...GUSTS OF 45 TO 50 MPH...WITH A BRIEF PERIOD EARLY THIS
  EVENING OF GUSTS TO 55 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT...AND LOOSE OBJECTS WILL 
  BE THROWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

ILZ003>006-008-010>014-110000-
/O.CON.KLOT.WI.Y.0001.170110T1800Z-170111T0400Z/
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK-
INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK...
WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...ELGIN...WHEATON...
CHICAGO
957 AM CST TUE JAN 10 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING...

* TIMING...THROUGH EARLY EVENING.

* WINDS...GUSTS OF 45 MPH INCREASING TO 50 TO 55 MPH LATE THIS
  AFTERNOON THROUGH EARLY THIS EVENING.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT...AND LOOSE OBJECTS WILL 
  BE THROWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

KJB
407 
WWUS73 KLOT 101755
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
1155 AM CST TUE JAN 10 2017

...PERIODS OF STRONG DAMAGING WINDS THROUGH EARLY EVENING...

ILZ005-006-012>014-110200-
/O.UPG.KLOT.WI.Y.0001.170110T1800Z-170111T0400Z/
/O.NEW.KLOT.HW.W.0001.170110T1755Z-170111T0400Z/
MCHENRY-LAKE IL-KANE-DUPAGE-COOK-
INCLUDING THE CITIES OF...WOODSTOCK...WAUKEGAN...AURORA...ELGIN...
WHEATON...CHICAGO
1155 AM CST TUE JAN 10 2017

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 PM CST THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

* TIMING...THROUGH EARLY EVENING.

* WINDS...GUSTS TO 60 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT...AND LOOSE OBJECTS WILL 
  BE THROWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ILZ020>023-033-INZ001-002-010-011-019-110200-
/O.UPG.KLOT.WI.Y.0001.000000T0000Z-170111T0400Z/
/O.NEW.KLOT.HW.W.0001.170110T1755Z-170111T0400Z/
KENDALL-GRUNDY-WILL-KANKAKEE-IROQUOIS-LAKE IN-PORTER-NEWTON-
JASPER-BENTON-
INCLUDING THE CITIES OF...OSWEGO...MORRIS...JOLIET...KANKAKEE...
WATSEKA...GARY...VALPARAISO...MOROCCO...RENSSELAER...FOWLER
1155 AM CST TUE JAN 10 2017 /1255 PM EST TUE JAN 10 2017/

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM CST /11 PM EST/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 PM CST /11 PM EST/ THIS
EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

* TIMING...THROUGH EARLY EVENING.

* WINDS...GUSTS TO 60 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT...AND LOOSE OBJECTS WILL 
  BE THROWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ILZ003-004-008-010-011-110200-
/O.EXT.KLOT.WI.Y.0001.170110T1755Z-170111T0400Z/
WINNEBAGO-BOONE-OGLE-LEE-DE KALB-
INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...OREGON...DIXON...
DEKALB
1155 AM CST TUE JAN 10 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CST THIS EVENING...

* TIMING...THROUGH EARLY EVENING.

* WINDS...GUSTS OF 45 MPH TO 50 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT...AND LOOSE OBJECTS WILL 
  BE THROWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

ILZ019-032-039-110200-
/O.CON.KLOT.WI.Y.0001.000000T0000Z-170111T0400Z/
LA SALLE-LIVINGSTON-FORD-
INCLUDING THE CITIES OF...OTTAWA...PONTIAC...PAXTON
1155 AM CST TUE JAN 10 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING...

* TIMING...THROUGH EARLY EVENING.

* WINDS...GUSTS OF 45 TO 50 MPH. 

* IMPACTS...TRAVEL MAY BECOME DIFFICULT...AND LOOSE OBJECTS WILL 
  BE THROWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

KJB
587 
WWUS73 KLOT 102203
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
403 PM CST TUE JAN 10 2017

...PERIODS OF STRONG DAMAGING WINDS THROUGH EARLY EVENING...

ILZ005-006-012>014-020>023-033-INZ001-002-010-011-019-110400-
/O.CON.KLOT.HW.W.0001.000000T0000Z-170111T0400Z/
MCHENRY-LAKE IL-KANE-DUPAGE-COOK-KENDALL-GRUNDY-WILL-KANKAKEE-
IROQUOIS-LAKE IN-PORTER-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...WOODSTOCK...WAUKEGAN...AURORA...ELGIN...
WHEATON...CHICAGO...OSWEGO...MORRIS...JOLIET...KANKAKEE...
WATSEKA...GARY...VALPARAISO...MOROCCO...RENSSELAER...FOWLER
403 PM CST TUE JAN 10 2017 /503 PM EST TUE JAN 10 2017/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CST /11 PM
EST/ THIS EVENING...

* TIMING...THROUGH MID EVENING.

* WINDS...GUSTS TO 60 MPH. ISOLATED TO 65 MPH.

* IMPACTS...STRONG WINDS WILL MAKE FOR VERY HAZARDOUS TRAVEL
  CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH TO
  SOUTH ROADWAYS. WINDS COULD ALSO CAUSE PROPERTY DAMAGE. ANY
  LIGHT WEIGHT OUTDOOR OBJECTS SHOULD BE SECURED OR BROUGHT
  INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ILZ003-004-008-010-011-019-032-039-110400-
/O.CON.KLOT.WI.Y.0001.000000T0000Z-170111T0400Z/
WINNEBAGO-BOONE-OGLE-LEE-DE KALB-LA SALLE-LIVINGSTON-FORD-
INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...OREGON...DIXON...
DEKALB...OTTAWA...PONTIAC...PAXTON
403 PM CST TUE JAN 10 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING...

* TIMING...THROUGH MID EVENING.

* WINDS...GUSTS OF 45 MPH TO 55 MPH.

* IMPACTS...STRONG WINDS WILL MAKE FOR HAZARDOUS TRAVEL
  CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH TO
  SOUTH ROADWAYS. WINDS COULD ALSO CAUSE MINOR DAMAGE. ANY LIGHT
  WEIGHT OUTDOOR OBJECTS SHOULD BE SECURED OR BROUGHT INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

RC
476 
WWUS73 KLOT 110252
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
852 PM CST TUE JAN 10 2017

ILZ005-006-012>014-020>023-033-INZ001-002-010-011-019-110400-
/O.CAN.KLOT.HW.W.0001.000000T0000Z-170111T0400Z/
MCHENRY-LAKE IL-KANE-DUPAGE-COOK-KENDALL-GRUNDY-WILL-KANKAKEE-
IROQUOIS-LAKE IN-PORTER-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...WOODSTOCK...WAUKEGAN...AURORA...ELGIN...
WHEATON...CHICAGO...OSWEGO...MORRIS...JOLIET...KANKAKEE...
WATSEKA...GARY...VALPARAISO...MOROCCO...RENSSELAER...FOWLER
852 PM CST TUE JAN 10 2017 /952 PM EST TUE JAN 10 2017/

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE HIGH
WIND WARNING. 

WHILE THERE MAY BE SPORADIC ISOLATED WIND GUSTS UP TO 40 TO 45
MPH THROUGH ABOUT 10 PM, WINDS WILL CONTINUE TO STEADILY DIMINISH
THROUGH THE REMAINDER OF THE EVENING.

$$

ILZ003-004-008-010-011-019-032-039-110400-
/O.CAN.KLOT.WI.Y.0001.000000T0000Z-170111T0400Z/
WINNEBAGO-BOONE-OGLE-LEE-DE KALB-LA SALLE-LIVINGSTON-FORD-
INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...OREGON...DIXON...
DEKALB...OTTAWA...PONTIAC...PAXTON
852 PM CST TUE JAN 10 2017

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE WIND
ADVISORY. 

WHILE THERE MAY BE SPORADIC ISOLATED WIND GUSTS UP TO 40 TO 45
MPH THROUGH ABOUT 10 PM, WINDS WILL CONTINUE TO STEADILY DIMINISH
THROUGH THE REMAINDER OF THE EVENING..

$$

RC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this wind advisory went out at Jan 10, 2:56 AM CST, 42 minutes earlier.

Area forecast discussion, Jan 10, 2:56 AM CST, 42 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
256 AM CST Tue Jan 10 2017

.SHORT TERM...
256 AM CST

Through Wednesday night...

Concerns in the short term are in freezing rain turning to rain
this morning, followed more significantly by strong winds this
afternoon and evening.

Water vapor pictures depict a very active flow pattern across the
continental United States with all the energy that has been
battering the west coast now ready to take aim at the remainder of
the country. The first and most significant feature of interest
is a stout fast moving shortwave trough entering the Texas
panhandle early this morning, with additional shortwave energy
across the northern high plains and central Rockies. At this time
the corresponding surface low is taking better shape across the
nation's heartland. Warm moist advection ahead of this feature in
addition to several smaller scale features embedded in the
southwest flow have allowed precipitation to redevelop across the
area. Surface air temperatures have all surged above freezing,
though dewpoints lag a bit. At this point isentropic ascent will
continue to produce light rain and drizzle. Surface temperatures
will not fall with the continued southerly flow, but discussions
with partners indicate road temperatures lagging as well behind
the warmer air temps with areas in Chicago around 30-31 for road
temps and slightly cooler in northern Illinois. Because of this
there could still be slick conditions/locally icy (even lingering
from yesterday's snowfall) for a few more hours. But temperatures
will warm rapidly here in the coming hours with 40s already
knocking on our doorstep.

This leading southern wave and the lower level warm advection on a
very strong low level jet will continue to allow precipitation to
blossom this morning in the form of rain. The rain does not to be
a big deal for our area as the 850 mb warm front lifts north into
Wisconsin under the strong southwest flow though we could have
some embedded more moderate rainfall when this lead waves moves
through in the mid morning hours, with better precipitation this
afternoon across northeast Iowa into southern Wisconsin due to
coupled upper and lower forcing. We will get some back side of the
low showers in the afternoon as the northern stream shortwave
energy tracks through.

Of note is the surface low will strengthen significantly as it
will track to northeast Iowa by midday then drop nearly 10 mb as
it then tracks northeast to northern Lake Michigan this evening.
We will already see gusty south-southwest winds beginning mid to
late morning, but the mid afternoon through mid evening period is
most concerning as 10-12 mb 3 hour pressure rises track through
northwest and north central Illinois. Initially mixing will be
limited, but during this afternoon we will steepen low level
lapse rates as the low's cold front will approach from the
northwest. Winds will first pick up and be strongest across east
central IL and northwest Indiana where the low level jet is
pointed. Then, expect the peak winds in the 3 pm to 9 pm time
frame where gusts of 50-60 mph appear plausible, especially
northern CWA as the systems dry slot will move in. A wind advisory
has been issued for now with some gusts approaching high wind
criteria possible with areas north of Interstate 80/88 favored.

Weak high pressure will briefly return tonight which will ease
winds and bring a brief dry period tonight through Wednesday
morning. A more complex pattern will bring more unsettled weather
for later Wednesday/Wednesday night as a cold upper low will sink
south from the Canadian Rockies/prairies and will move east
across the international border Wednesday. Meanwhile active
westerly flow will continue along with some inching northward of
deeper moisture across the Gulf of Mexico. This will lead to an
air mass clash resulting in a frontogenetically forced band to our
north, and we will get another surface low that will track through
our area just to the south of Lake Michigan. Coupled upper jet
structure suggests additional forcing for precipitation Wednesday
afternoon and evening. South of the low it will be all rain, but
there still appears a signal for mixed precipitation northwest of
the surface low track. The airmass will cool from the northwest
toward daybreak which could also allow sleet or light snow to mix
in before things wind down.

KMD

&&

.LONG TERM...
256 AM CST

Thursday through Monday...

There are mixed signals to how quickly the frontal zone will move
southeast of the area. Cold air will continue to bleed
southeastward as yet even more southwest flow will steer
additional shortwave energy over the frontal zone. We will need to
watch this period for lingering mixed precipitation chance across
east central Illinois and northwest Indiana. Guidance is in decent
agreement in finally moving arctic high pressure from the Canadian
prairies Thursday into the upper Midwest Thursday night and over
the northern Great Lakes Friday. This will bring in drier air and
also shove the cold frontal boundary south of our area, leading to
a precip-free and cooler period with highs Friday only in the 20s
in most places. The cold air that will move in from the north
will set the stage for additional mixed precipitation concerns
this weekend.

The upper pattern to begin the weekend will feature a large high
across the southeastern United States centered over Florida while
a deep upper low will have sunk south to Baja California. On
Friday night to Saturday the main moisture and energy will come
out ahead of the low, but there is also a weak northern stream
wave that will lead to some lighter precip. GEFS ensembles depict
several hundredths of liquid up to a little over a tenth of an
inch, so not a huge deal but could be snow, sleet or if warmer air
mixes in some light freezing rain.

High pressure should keep a lull in the action in place for
Saturday night into early Sunday. Guidance is then more mixed as
to how quickly the upper low will build northeast and bring
additional chances of precipitation with some guidance keeping
high pressure in place. As the low approaches the better chances
that the precip type will transition to some form of liquid, but
still quite a bit of uncertainty on the thermal profiles this far
out. At this point the better chances for more significant
precipitation not until later Sunday or early Monday.

KMD

&&

.AVIATION...
For the 06Z TAFs...

A mix of winter weather still possible overnight into early
Tuesday morning, beginning at the start of this period with some
light snow. However, the more intense snow is exiting at this
time with only some light snow or flurries expected. After a brief
lull, do expect some light precip to return to the terminals early
Tuesday morning. Although air temps will be rising above
freezing, surface temps may still linger around freezing briefly.
Any drizzle or light rain could freeze at the start, but this
should end as the morning progresses. Then anticipate rain to be
observed during the day Tuesday. MVFR ceilings will continue to
lower tonight into Tuesday morning with IFR ceilings still likely,
and LIFR still a possibility. South southeast winds tonight will
increase into Tuesday, with gusty south to southwest winds in
place Tuesday afternoon. Did increase speeds/gusts, especially for
Tuesday afternoon. Continued mention of LLWS tonight, but its
possible that it continues Tuesday.

Rodriguez

&&

.MARINE...
256 AM CST

Headlines...Only change was I extended the gale warning for the
northern end of the lake into early Wednesday morning. Otherwise,
gale warnings will go into effect across the lake today. A brief
window of storm force gusts are possible over the northern end of
the lake this evening, but thinking the window is too narrow to
warrant a storm force warning. Air temperatures will be well above
freezing so not concerned about freezing spray.

The low over the plains will quickly deepen as it passes over the
northern end of lake late this afternoon or early this evening.
South gales increase and become southwest this afternoon. A brief
period of storm force gusts is possible over the northern end of the
lake this evening as the low and its cold front pass through. Winds
become west behind the cold front and then diminish and become
southwest overnight.  The low continues north to Hudson Bay while a
low pressure trough stretches from the central Great Lakes to the
southern plains.

Winds become north to northwest north of the trough Wednesday
evening.  A large high moves over the northern plains Thursday night
and moves over the lake Friday into Saturday. Winds diminish under
the high and then become east over the weekend.

JEE

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Wind Advisory...ILZ019-ILZ020-ILZ021-ILZ022-ILZ023-ILZ032-ILZ033-
     ILZ039...9 AM Tuesday TO 10 PM Tuesday.

     Wind Advisory...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-ILZ011-
     ILZ012-ILZ013-ILZ014...NOON Tuesday TO 10 PM Tuesday.

IN...Wind Advisory...INZ001-INZ002-INZ010-INZ011-INZ019...9 AM
     Tuesday TO 10 PM Tuesday.

LM...Gale Warning...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-LMZ745...6 AM
     Tuesday TO 10 PM Tuesday.

     Small Craft Advisory...NEARSHORE WATERS
     UNTIL 6 AM Tuesday.

     Gale Warning...LMZ777-LMZ779 UNTIL 3 AM Wednesday.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jan 9, 3:34 PM CST, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
334 PM CST MON JAN 9 2017

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
102145-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
334 PM CST MON JAN 9 2017 /434 PM EST MON JAN 9 2017/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED:

  LIMITED ICE ACCUMULATION RISK.
  LIMITED SNOW RISK.

DISCUSSION:

LIGHT SNOW HAS DEVELOPED OVER PORTIONS OF NORTHERN ILLINOIS LATE
THIS AFTERNOON AND WILL CONTINUE INTO THE EVENING. SOME AREAS...
MAINLY NORTH OF THE I-80 CORRIDOR...COULD SEE A DUSTING OF
SNOWFALL. TEMPERATURES ARE EXPECTED TO WARM THIS EVENING AND
OVERNIGHT WITH PRECIPITATION CHANGING TO A WINTRY MIX WITH SOME
ICY ACCUMULATION POSSIBLE...AGAIN FAVORING AREAS ALONG AND NORTH
OF THE I-80 CORRIDOR. THE ICING THREAT WILL END FROM THE SOUTH
OVERNIGHT AS WE TRANSITION TO RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

TUESDAY...
  LIMITED NON THUNDERSTORM WIND RISK.
WEDNESDAY...
  ELEVATED ICE ACCUMULATION RISK.
THURSDAY...
  ELEVATED EXCESSIVE COLD RISK.
  ELEVATED ICE ACCUMULATION RISK.
FRIDAY...
  ELEVATED EXCESSIVE COLD RISK.
SATURDAY AND SUNDAY...
  LIMITED ICE ACCUMULATION RISK.

DISCUSSION:

A WINTRY MIX ONCE AGAIN APPEARS POSSIBLE AROUND MIDWEEK NORTH OF
AN OTTAWA TO CHICAGO LINE WHERE FREEZING RAIN AND SLEET COULD
PRODUCE ICY CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

LMZ740>745-102145-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
334 PM CST MON JAN 9 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE LIKELY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

TUESDAY...
 HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE LIKELY. A FEW GALES ARE
POSSIBLE.
THURSDAY AND FRIDAY...
 HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE LIKELY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-102145-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
334 PM CST MON JAN 9 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

GALES ARE EXPECTED OVER SOUTHERN LAKE MICHIGAN THIS EVENING AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

GALES WILL CONTINUE ACROSS SOUTHERN LAKE MICHIGAN EARLY TUESDAY
AND SPREAD NORTH ACROSS THE REMAINDER OF THE LAKE DURING THE
AFTERNOON AND CONTINUE THROUGH THE EARLY OVERNIGHT HOURS.

&&

BMD

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 11:55 AM CSTHigh Wind WarningLOTDuPage, Grundy, Iroquois, Kane, Kankakee, Kendall and 2 more9 hr
Jan 10, 12:07 PM CSTGale WarningLOT15 hr
Jan 10, 12:07 PM CSTStorm WarningLOT9 hr

Nearby

Wind Advisories in Illinois, 2017Wind Advisories in Indiana, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.